MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR; SPINE LAG PLATE

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR; SPINE LAG PLATE
Model Number 03.30.300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 23 aug 2024: lot 2325474: 34 items manufactured and released on 20-dec-2023.Expiration date: 2028-11-20.No anomalies found related to the problem.To date, 04 items of the same lot have been sold without any similar reported event during the period of review.Preliminary investigation performed by r&d project manager: parts need to be inspected for a correct analysis to identify a root cause for this complaint.
 
Event or Problem Description
The anti-backout screw chipped off in the implant and the surgeon was not able to insert it.He left the broken threaded portion of the screw in the implant and then used a non-medacta anterior plate as a means to prevent screw back out.The surgeon confirmed that the screw sheared off as he was attempting to tighten it using the standard torque driver.He did not use a mallet or any other instrument.There was a 5-minute delay and the surgery was completed successfully.
 
Additional Manufacturer Narrative
On 04-nov-2024 we were informed that the implant is not available for analysis.Correction d9 section.Root cause: due to the lack of information it is not possible to establish a definitive root cause, while the device history record review does not indicate any potentially related manufacturing issue.Section d1 brand name was updated as per gudid.Reference put in the correct field d4 (model number).

Brand Name
MECTALIF ANTERIOR
Common Device Name
SPINE LAG PLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20167667
Report Number3005180920-2024-00728
Device Sequence Number8249744
Product Code OVD
UDI-Device Identifier07630345732286
UDI-Public07630345732286
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221545
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.30.300
Device Catalogue Number03.30.300
Device Lot Number2325474
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale